Alert archive / Ohio / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 129, NWS Wilmington, OH

July 13, 20144 counties in Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jul 13, 2014, 4:54 PM EDT for 4 counties in Ohio. It was in force for 39 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2014, 4:54 PM EDT (20:54 UTC)
Expired
Jul 13, 2014, 5:33 PM EDT
In force
39 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Fayette County, OH, Greene County, OH, Madison County, OH, Pickaway County, OH

The radar

The Cincinnati radar (KILN), 36 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 4:56 PM EDTTSTM WND DMGJeffersonville, OHSEVERAL TREES AND POWER LINES DOWN. SOME CAMPERS AND TRAILERS ALSO BLOWN OVER NEAR THE INTERSECTION OF ROUTE 41 AND INTERSTATE 71. TIME ESTIMATED FROM RADAR.
Jul 13, 4:59 PM EDTTSTM WND DMGJeffersonville, OHSEVERAL TREES AND POWER LINES DOWNED DUE TO STRAIGHT LINE THUNDERSTORM WINDS. A TRACTOR TRAILER WAS BLOWN OVER NEAR THE INTERSECTION OF ROUTE 41 AND INTERSTATE 71. INTERSTATE 71 WAS CLOSED FOR SEVERAL HOURS DUE TO THE DOWNED POWER LINES. ADJUSTED TIME ESTIMATE
Jul 13, 4:59 PM EDTTSTM WND DMGWnw Jeffersonville, OH*** 1 INJ *** A CAMPER WAS ROLLED OVER AND HEAVILY DAMAGED DUE TO STRAIGHT LINE THUNDERSTORM WINDS. A MAN WAS REPORTEDLY TRAPPED INSIDE THE CAMPER WHEN THIS OCCURRED...RESULTING IN INJURY. BASED ON THE DAMAGE OBSERVED IN PHOTOGRAPHS AT THIS LOCATION AND OTHER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 13, 1:17 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.9 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 465 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
465 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
1064 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

906 
WUUS51 KILN 132054
SVRILN
OHC047-057-097-129-132145-
/O.NEW.KILN.SV.W.0129.140713T2054Z-140713T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
454 PM EDT SUN JUL 13 2014

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN PICKAWAY COUNTY IN CENTRAL OHIO...
  SOUTHERN MADISON COUNTY IN CENTRAL OHIO...
  SOUTHEASTERN GREENE COUNTY IN WEST CENTRAL OHIO...
  NORTHERN FAYETTE COUNTY IN CENTRAL OHIO...

* UNTIL 545 PM EDT.

* AT 454 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM LOCATED NEAR
  INTERSTATE 71 AT US ROUTE 35...MOVING EAST AT 25 MPH.

  STORM HAZARDS INCLUDE...
  WINDS TO 60 MPH...
  QUARTER SIZE HAIL...

* LOCATIONS IMPACTED INCLUDE...
  JEFFERSONVILLE...
  MOUNT STERLING...

IN ADDITION...MILLEDGEVILLE...BOOKWALTER...MIDWAY...BLOOMINGBURG...
MADISON MILLS...CHENOWETH...PANCOASTBURG AND DEER CREEK LAKE ARE NEAR
THE PATH OF THIS SEVERE THUNDERSTORM.

THIS INCLUDES THE FOLLOWING INTERSTATE...
I-71 BETWEEN MILE MARKERS 60 AND 88...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3955 8365 3955 8370 3968 8373 3981 8315
      3956 8309
TIME...MOT...LOC 2054Z 260DEG 24KT 3962 8362

HAIL...1.00IN
WIND...60MPH

$$

AR
3 follow-up statements
866 
WWUS51 KILN 132105
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
505 PM EDT SUN JUL 13 2014

OHC057-132115-
/O.CAN.KILN.SV.W.0129.000000T0000Z-140713T2145Z/
GREENE OH-
505 PM EDT SUN JUL 13 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREENE COUNTY HAS
BEEN CANCELLED...

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.

LAT...LON 3955 8356 3971 8360 3981 8315 3956 8309
TIME...MOT...LOC 2105Z 260DEG 24KT 3964 8349

$$

OHC047-097-129-132145-
/O.CON.KILN.SV.W.0129.000000T0000Z-140713T2145Z/
FAYETTE OH-MADISON OH-PICKAWAY OH-
505 PM EDT SUN JUL 13 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR WESTERN PICKAWAY...SOUTHERN MADISON AND NORTHERN FAYETTE COUNTIES
IN CENTRAL OHIO...

AT 503 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAD
STRENGTHENED. THIS STORM WAS LOCATED NEAR JEFFERSONVILLE...MOVING
EAST AT 30 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
QUARTER SIZE HAIL...
VERY HEAVY RAIN WHICH MAY CAUSE MINOR FLOODING...

LOCATIONS IMPACTED INCLUDE...
MOUNT STERLING.

IN ADDITION...MIDWAY...BLOOMINGBURG...MADISON MILLS...CHENOWETH...
PANCOASTBURG...DEER CREEK LAKE...STATE ROUTE 207 AT US ROUTE 22 AND
DERBY ARE NEAR THE PATH OF THIS STORM.

THIS INCLUDES THE FOLLOWING INTERSTATE...
I-71 BETWEEN MILE MARKERS 68 AND 88...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3955 8356 3971 8360 3981 8315 3956 8309
TIME...MOT...LOC 2105Z 260DEG 24KT 3964 8349

HAIL...1.00IN
WIND...60MPH

$$

AR
087 
WWUS51 KILN 132118
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
518 PM EDT SUN JUL 13 2014

OHC047-097-129-132145-
/O.CON.KILN.SV.W.0129.000000T0000Z-140713T2145Z/
FAYETTE OH-MADISON OH-PICKAWAY OH-
518 PM EDT SUN JUL 13 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR WESTERN PICKAWAY...SOUTHEASTERN MADISON AND NORTHEASTERN FAYETTE
COUNTIES IN CENTRAL OHIO...

AT 518 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
LOCATED NEAR MADISON MILLS...MOVING EAST AT 30 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
QUARTER SIZE HAIL...
VERY HEAVY RAIN WHICH MAY CAUSE MINOR FLOODING...

LOCATIONS IMPACTED INCLUDE...
MOUNT STERLING.

IN ADDITION...PANCOASTBURG...DEER CREEK LAKE...STATE ROUTE 207 AT US
ROUTE 22...DERBY...FIVE POINTS...WILLIAMSPORT AND ORIENT ARE NEAR THE
PATH OF THIS STORM.

THIS INCLUDES THE FOLLOWING INTERSTATE...
I-71 BETWEEN MILE MARKERS 75 AND 89...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3955 8343 3974 8349 3981 8315 3956 8309
TIME...MOT...LOC 2119Z 260DEG 24KT 3968 8332

HAIL...1.00IN
WIND...60MPH

$$

AR
489 
WWUS51 KILN 132133
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
533 PM EDT SUN JUL 13 2014

OHC047-097-129-132144-
/O.CAN.KILN.SV.W.0129.000000T0000Z-140713T2145Z/
FAYETTE OH-MADISON OH-PICKAWAY OH-
533 PM EDT SUN JUL 13 2014

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN PICKAWAY...
SOUTHEASTERN MADISON AND NORTHEASTERN FAYETTE COUNTIES IN CENTRAL
OHIO HAS BEEN CANCELLED...

THE STORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THIS SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED. HOWEVER...ANOTHER SEVERE 
THUNDERSTORM WARNING HAS BEEN ISSUED DOWNSTREAM.

GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS STORM.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.

LAT...LON 3955 8343 3974 8349 3981 8315 3956 8309
TIME...MOT...LOC 2134Z 260DEG 24KT 3970 8319

$$

AR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:57 PM EDT, 57 minutes earlier.

Area forecast discussion, Jul 13, 3:57 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
357 PM EDT SUN JUL 13 2014

.SYNOPSIS...
THE FIRST OF TWO COLD FRONTS WILL SLOWLY CROSS OUR AREA TONIGHT.
SHOWERS AND THUNDERSTORMS WILL BE LIKELY ALONG AND AHEAD OF THIS
FRONT. THE SECOND COLD FRONT WILL CROSS THE AREA MONDAY EVENING.
ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE WITH THE
SECOND FRONTAL PASSAGE...WITH AN UNSEASONABLY COOL AIRMASS
EXPECTED TO ENTER THE REGION BEHIND THIS FRONT.
&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
CONVECTION IS DEVELOPING ALONG CONVERGENT BOUNDARIES AHEAD OF THE
FIRST OF TWO COLD FRONTS THIS AFTERNOON. AS PER THE SPC
MESOANALYSIS...M/L CAPES HAVE RISEN TO 1500-2500 J/KG ALONG AND
SOUTH OF THE INTERSTATE 70 CORRIDOR THIS AFTERNOON. 0-6 KM SHEAR
VALUES ARE AROUND 30 KT WITH MUCH OF THIS SHEAR IN THE LOWEST 3
KM. CONVECTION IS EXPECTED TO CONTINUE TO FIRE THROUGH THE
AFTERNOON WITH SOME OF THESE STORMS BECOMING ORGANIZED DURING THE
AFTERNOON AND EARLY EVENING. THE POTENTIAL FOR SEVERE WEATHER
WITH THESE STORMS REMAINS TO BE LARGE HAIL AND DAMAGING WINDS.
FREQUENT LIGHTNING HAS BEEN OBSERVED WITH THESE INITIAL CELLS AS
WELL AS HEAVY RAINFALL RATES.

THE FOCUS FOR CONVECTION WILL SHIFT SOUTHWARD INTO THE EVENING AS
THIS FIRST COLD FRONT SLOWLY SAGS SOUTHWARD ACROSS THE REGION.
THE SEVERE THREAT IS EXPECTED TO WANE AS THE SUN SETS AND
INSTABILITY DIMINISHES. HOWEVER...CONVECTION MAY CONTINUE WELL
INTO THE LATE EVENING AND OVERNIGHT SOUTH OF THE THE FRONTAL
BOUNDARY AS THE FRONTAL BOUNDARY BEGINS TO WASH OUT SOUTH IF THE
OHIO RIVER. THIS WILL CREATE THE POTENTIAL FOR TRAINING OF
CONVECTION ACROSS THESE ZONES WHICH COULD INCREASE THE CHANCES FOR
LOCALIZED FLOODING.
&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
ON MONDAY...CONVECTION MAY BE ONGOING DURING THE MORNING ALONG
THE WASHED OUT FIRST FRONTAL BOUNDARY ACROSS OUR SOUTHERN ZONES.
MEANWHILE...A SECOND COLD FRONT WILL APPROACH NORTHWESTERN OHIO
AND NORTHERN INDIANA AS A DEEP UPPER TROUGH MOVES EAST ACROSS THE
GREAT LAKES. THIS SECOND COLD FRONT WILL HAVE ADDITIONAL SHOWERS
AND THUNDERSTORMS DEVELOP ALONG AND AHEAD OF IT DURING THE
AFTERNOON. ALTHOUGH 0-6 KM SHEAR WILL BE A MODERATE 40-45 KT...M/L
CAPES BETWEEN THE TWO COLD FRONTS ARE NOT EXPECTED TO RISE MUCH
ABOVE 500 J/KG. THEREFORE...CURRENT THINKING IS THAT UPDRAFTS MAY
NOT BE STRONG ENOUGH TO INCORPORATE THE FULL POTENTIAL OF THIS
SHEAR...ALTHOUGH A FEW STRONG STORMS CANNOT BE RULED OUT DURING
MONDAY AFTERNOON.

TEMPERATURES WILL RISE INTO THE LOWER 80S ACROSS MOST LOCATIONS
AHEAD OF THIS SECOND COLD FRONT ON MONDAY. BEHIND THE
FRONT MONDAY EVENING INTO EARLY TUESDAY MORNING...TEMPERATURES WILL
RAPIDLY DROP THROUGH THE 70S AND INTO THE 60S. BY DAYBREAK TUESDAY
MORNING...TEMPERATURES WILL HAVE DROPPED INTO THE MID 50S ACROSS THE
NORTHWESTERN ZONES AND MID 60S ACROSS THE SOUTHEASTERN ZONES.
&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
AN UNSEASONABLY COOL SURFACE HIGH PRESSURE SYSTEM WILL BUILD INTO
THE AREA THROUGH MID WEEK. IN A DEVELOPING CAA PATTERN...850 MB
TEMPS WILL DROP OFF THROUGH THE DAY...RANGING FROM AROUND 7
DEGREES CELSIUS NORTHWEST TO AROUND 10 DEGREES SOUTHEAST BY LATE
AFTERNOON...WITH THE CORE OF THE COLDEST AIR THEN SETTLING ACROSS
THE AREA BY 12Z WEDNESDAY MORNING. AS A RESULT...EXPECT HIGHS ON
TUESDAY RANGING FROM NEAR 70 ACROSS OUR NORTHWEST TO THE MID 70S
IN OUR SOUTHEAST. HIGHS ON WEDNESDAY WILL BE IN THE LOW TO MID 70S
ACROSS THE ENTIRE AREA. LOWS BOTH TUESDAY AND WEDNESDAY NIGHT
SHOULD DROP INTO THE LOW TO MID 50S. THESE TEMPERATURES WILL BE 10
TO 15 DEGREES BELOW NORMAL FOR THIS TIME OF YEAR.

THE SURFACE HIGH WILL SHIFT OFF TO THE EAST THROUGH THE END OF THE
WEEK. AS WE GET INTO SOME RETURN FLOW ON THE BACK SIDE OF THE
HIGH...TEMPERATURES WILL SLOWLY MODIFY HEADING INTO THE
WEEKEND...BUT STILL REMAIN A FEW DEGREES BELOW SEASONAL NORMALS.
THE 12Z GFS AND ECMWF DIFFER SOMEWHAT IN THEIR TIMING/STRENGTH AND
PLACEMENT OF SHORT WAVE ENERGY MOVING OUT OF THE LOWER MISSISSIPPI
VALLEY FRIDAY INTO SATURDAY...WITH THE ECMWF FASTER AND FURTHER
NORTH THAN THE GFS. BASED ON THESE DIFFERENCE...WILL GO AHEAD AND
INTRODUCE SOME LOWER END POPS PRIMARILY ACROSS OUR SOUTHEAST FOR
FRIDAY INTO SATURDAY.
&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
CONVECTION DEVELOPING ALONG A SLOW MOVING COLD FRONT WILL IMPACT
TAF SITES. CONDITIONS MAY INCLUDE MVFR CEILINGS AND IFR
VISIBILITIES...ALONG WITH ISOLATED WIND GUSTS OVER 30 KNOTS.
ACTIVITY WILL SHOW A WEAKENING TREND THIS EVENING WITH LOSS OF
DAYTIME HEATING.

AFTER A LULL IN CONVECTION LATE TONIGHT WITH WINDS BECOMING
WEST...MORE SHOWERS AND THUNDERSTORMS MAY IGNITE ON MONDAY AS
WINDS BACK TO SOUTHWEST AND INSTABILITY RETURNS.

OUTLOOK...THUNDERSTORMS ARE POSSIBLE EARLY MONDAY NIGHT.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...LATTO
NEAR TERM...LATTO
SHORT TERM...LATTO
LONG TERM...JGL
AVIATION...CONIGLIO
Hazardous weather outlook, Jul 13, 4:39 PM EDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
439 PM EDT SUN JUL 13 2014

INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>062-070-071-
142045-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN-
439 PM EDT SUN JUL 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ073>075-080-KYZ089>100-OHZ063>065-072>074-077>082-088-142045-
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
FAYETTE OH-PICKAWAY-FAIRFIELD-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-
BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
439 PM EDT SUN JUL 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.

.DAY ONE...TONIGHT.

OCCASIONAL THUNDERSTORMS WILL CONTINUE TO PUSH EAST SOUTHEAST
ACROSS THE AREA INTO THIS EVENING AS A COLD FRONT SAGS SLOWLY SOUTH
THROUGH THE REGION.  SOME OF THE THUNDERSTORMS COULD REACH SEVERE
LIMITS WITH DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER
THREAT. AN ISOLATED HAIL THREAT WILL EXIST AS WELL.

THE SLOW MOVEMENT AND COPIOUS MOISTURE ASSOCIATED WITH THE FRONT
MAY ALLOW FOR TRAINING THUNDERSTORMS...WHICH COULD RESULT IN
LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 13, 3:25 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
325 PM EDT SUN JUL 13 2014

OHZ073-082-132000-
PIKE OH-ROSS OH-
325 PM EDT SUN JUL 13 2014

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ROSS AND
NORTHEASTERN PIKE COUNTIES THROUGH 400 PM EDT...

AT 324 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR SCIOTO
TRAIL STATE PARK...MOVING EAST AT 30 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
ONE HALF INCH DIAMETER HAIL...
VERY HEAVY RAIN...

THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN PIKE AND SOUTHEASTERN ROSS COUNTIES...INCLUDING RICHMOND
DALE AND LONDONDERRY.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

LAT...LON 3920 8275 3917 8276 3916 8278 3912 8279
      3911 8301 3929 8303 3933 8275
Special weather statement, Jul 13, 3:32 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
332 PM EDT SUN JUL 13 2014

KYZ091>093-132000-
KENTON KY-BOONE KY-CAMPBELL KY-
332 PM EDT SUN JUL 13 2014

...A STRONG THUNDERSTORM WILL AFFECT CAMPBELL...BOONE AND KENTON
COUNTIES THROUGH 400 PM EDT...

AT 330 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
OAKBROOK...MOVING EAST AT 25 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 45 MPH...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...UNION...FLORENCE...
ERLANGER...FORT MITCHELL...INDEPENDENCE...TAYLOR MILL AND HIGHLAND
HEIGHTS.

ALSO...RICHWOOD...ELSMERE...CRESCENT PARK...RICEDALE...CRESTVIEW
HILLS...LAKESIDE PARK...EDGEWOOD...FORT WRIGHT...WHITE TOWER AND
LATONIA LAKES ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

LAT...LON 3904 8478 3905 8441 3904 8439 3888 8440
      3894 8479

ASL
Special weather statement, Jul 13, 4:28 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
428 PM EDT SUN JUL 13 2014

OHZ055-064-132100-
FRANKLIN OH-PICKAWAY OH-
428 PM EDT SUN JUL 13 2014

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN PICKAWAY AND SOUTHERN
FRANKLIN COUNTIES THROUGH 500 PM EDT...

AT 427 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR DERBY...
MOVING EAST AT 30 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
ONE HALF INCH DIAMETER HAIL...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ASHVILLE.

ALSO...DARBYVILLE...COMMERCIAL POINT...SOUTH BLOOMFIELD...
LOCKBOURNE...DUVALL...SLATE RUN METRO PARK AND GROVEPORT ARE NEAR THE
PATH OF THIS STRONG THUNDERSTORM.

LAT...LON 3969 8324 3971 8325 3978 8324 3988 8286
      3968 8284

ASL
Special weather statement, Jul 13, 4:43 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
443 PM EDT SUN JUL 13 2014

KYZ093-OHZ077-078-132115-
CAMPBELL KY-HAMILTON OH-CLERMONT OH-
443 PM EDT SUN JUL 13 2014

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CLERMONT...EASTERN
HAMILTON AND EXTREME NORTHERN CAMPBELL COUNTIES THROUGH 515 PM EDT...

AT 441 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR MONFORT
HEIGHTS...MOVING EAST AT 35 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PENNY SIZE HAIL...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...NORWOOD...READING...
MADEIRA...BLUE ASH...MILFORD AND LOVELAND.

ALSO...FINNEYTOWN...BELLEVUE...ST. BERNARD...ELMWOOD PLACE...
DAYTON...WYOMING...ARLINGTON HEIGHTS...LOCKLAND...GOLF MANOR AND
LINCOLN HEIGHTS ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

LAT...LON 3928 8426 3927 8425 3926 8417 3908 8412
      3910 8457 3922 8461

ASL
Special weather statement, Jul 13, 4:48 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
448 PM EDT SUN JUL 13 2014

OHZ054-062-063-132115-
FAYETTE OH-GREENE OH-MADISON OH-
448 PM EDT SUN JUL 13 2014

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MADISON...SOUTHEASTERN
GREENE AND NORTHERN FAYETTE COUNTIES THROUGH 515 PM EDT...

AT 446 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
ROSEMOOR...MOVING EAST AT 30 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
ONE HALF INCH DIAMETER HAIL...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...JEFFERSONVILLE.

ALSO...OCTA...MILLEDGEVILLE...BOOKWALTER...BLOOMINGBURG...CHENOWETH
AND MADISON MILLS ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

LAT...LON 3976 8334 3959 8327 3956 8370 3965 8373

ASL
Special weather statement, Jul 13, 4:48 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
448 PM EDT SUN JUL 13 2014

OHZ065-074-132115-
FAIRFIELD OH-HOCKING OH-
448 PM EDT SUN JUL 13 2014

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HOCKING AND
SOUTHEASTERN FAIRFIELD COUNTIES THROUGH 515 PM EDT...

AT 441 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
ROCKBRIDGE...MOVING EAST AT 25 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
ONE HALF INCH DIAMETER HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...LOGAN.

ALSO...ENTERPRISE...HIDEAWAY HILLS...LAKE LOGAN STATE PARK...UNION
FURNACE...HAYDENVILLE...CARBON HILL...OREVILLE AND MURRAY CITY ARE
NEAR THE PATH OF THIS STRONG THUNDERSTORM.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

LAT...LON 3947 8216 3946 8217 3947 8227 3946 8228
      3947 8262 3965 8263 3966 8237 3960 8237
      3960 8226 3957 8226 3956 8215

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 12:59 PM EDTSpecial Weather StatementILNClinton, Fayette31 min
Jul 13, 1:01 PM EDTSpecial Weather StatementILNDelaware29 min
Jul 13, 1:28 PM EDTSpecial Weather StatementILNFranklin, Licking, Madison32 min
Jul 13, 1:50 PM EDTSevere Thunderstorm WarningILNLicking40 min
Jul 13, 1:52 PM EDTSpecial Weather StatementILNHocking23 min
Jul 13, 2:18 PM EDTSpecial Weather StatementILNPerry27 min
Jul 13, 2:44 PM EDTSpecial Weather StatementILNClermont46 min
Jul 13, 2:49 PM EDTSpecial Weather StatementILNHocking41 min
Jul 13, 3:24 PM EDTSpecial Weather StatementILNBrown, Clermont, Highland51 min
Jul 13, 3:25 PM EDTSpecial Weather StatementILNRoss35 min
Jul 13, 3:29 PM EDTSevere Thunderstorm WarningILNPike, Ross16 min
Jul 13, 3:53 PM EDTSevere Thunderstorm WarningILNAdams, Highland, Pike25 min
Jul 13, 4:28 PM EDTSpecial Weather StatementILNPickaway32 min
Jul 13, 4:33 PM EDTAreal Flood AdvisoryILNFairfield, Hocking, Pickaway117 min
Jul 13, 4:43 PM EDTSpecial Weather StatementILNHamilton32 min
Jul 13, 4:48 PM EDTSpecial Weather StatementILNHocking27 min
Jul 13, 4:58 PM EDTAreal Flood AdvisoryILNClermont, Hamilton2 hr
Jul 13, 4:59 PM EDTSpecial Weather StatementILNFairfield31 min
Jul 13, 5:16 PM EDTSpecial Weather StatementILNWarren44 min
Jul 13, 5:24 PM EDTSevere Thunderstorm WarningILNFairfield, Franklin, Licking, Madison, Pickaway51 min
Jul 13, 5:41 PM EDTSpecial Weather StatementILNWarren34 min
Jul 13, 5:45 PM EDTSpecial Weather StatementILNMontgomery30 min
Jul 13, 5:52 PM EDTSevere Thunderstorm WarningILNButler28 min
Jul 13, 6:10 PM EDTAreal Flood AdvisoryILNLicking2 hr
Jul 13, 6:15 PM EDTSpecial Weather StatementILNLicking30 min
Jul 13, 6:21 PM EDTSpecial Weather StatementILNButler39 min
Jul 13, 6:52 PM EDTAreal Flood AdvisoryILNClark, Greene, Montgomery113 min
Jul 13, 7:00 PM EDTAreal Flood AdvisoryILNFayette, Franklin, Madison, Pickaway3 hr
Jul 13, 7:06 PM EDTSpecial Weather StatementILNScioto24 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.